15 . February , 2019 - Friday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Guaifenesin/Phenylephrine Liquid

Big Image
Generic Name: Guaifenesin/Phenylephrine Liquid, Solution, and Syrup (gwye-FEN-e-sin/fen-il-EF-rin)
Brand Name: Examples include Entex and Rescon-GG

Guaifenesin/Phenylephrine Liquid is used for:

Relieving symptoms of congestion, cough, and throat and airway irritation due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

Guaifenesin/Phenylephrine Liquid is a decongestant and expectorant combination. It works by constricting blood vessels and shrinking swollen and congested nasal tissues (mucous membranes) and by thinning and loosening mucus in the airway. This allows you to breathe more easily and makes coughs more productive.

Do NOT use Guaifenesin/Phenylephrine Liquid if:

  • you are allergic to any ingredient in Guaifenesin/Phenylephrine Liquid
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you have taken furazolidone or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Guaifenesin/Phenylephrine Liquid:

Some medical conditions may interact with Guaifenesin/Phenylephrine Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, tumor), heart problems, high blood pressure, diabetes, heart blood vessel problems, stroke, glaucoma, an enlarged prostate, seizures, or an overactive thyroid
  • if you have chronic cough

Some MEDICINES MAY INTERACT with Guaifenesin/Phenylephrine Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAOIs (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because they may increase the risk of Guaifenesin/Phenylephrine Liquid's side effects
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine because its side effects may be increased by Guaifenesin/Phenylephrine Liquid
  • Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because its effectiveness may be decreased by Guaifenesin/Phenylephrine Liquid

This may not be a complete list of all interactions that may occur. Ask your health care provider if Guaifenesin/Phenylephrine Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Guaifenesin/Phenylephrine Liquid:

Use Guaifenesin/Phenylephrine Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Guaifenesin/Phenylephrine Liquid by mouth with or without food.
  • Take Guaifenesin/Phenylephrine Liquid with a full glass of water (8 oz/240 mL) unless your doctor directs otherwise.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Guaifenesin/Phenylephrine Liquid, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Guaifenesin/Phenylephrine Liquid.

Important safety information:

  • Guaifenesin/Phenylephrine Liquid may cause dizziness. This effect may be worse if you take it with alcohol or certain medicines. Use Guaifenesin/Phenylephrine Liquid with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Do not take diet or appetite control medicines while you are taking Guaifenesin/Phenylephrine Liquid without checking with you doctor.
  • Do NOT take more than the recommended dose without checking with your doctor.
  • If your symptoms do not get better within 5 to 7 days or if they get worse, check with your doctor.
  • Guaifenesin/Phenylephrine Liquid may interfere with certain lab tests. Be sure your doctor and lab personnel know you are taking Guaifenesin/Phenylephrine Liquid.
  • Tell your doctor or dentist that you take Guaifenesin/Phenylephrine Liquid before you receive any medical or dental care, emergency care, or surgery.
  • Use Guaifenesin/Phenylephrine Liquid with caution in the ELDERLY; they may be more sensitive to its effects.
  • Caution is advised when using Guaifenesin/Phenylephrine Liquid in CHILDREN; they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Guaifenesin/Phenylephrine Liquid while you are pregnant. It is not known if Guaifenesin/Phenylephrine Liquid is found in breast milk. Do not breast-feed while taking Guaifenesin/Phenylephrine Liquid.

Possible side effects of Guaifenesin/Phenylephrine Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Guaifenesin/Phenylephrine Liquid:

Store Guaifenesin/Phenylephrine Liquid at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Guaifenesin/Phenylephrine Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about Guaifenesin/Phenylephrine Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • Guaifenesin/Phenylephrine Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Guaifenesin/Phenylephrine Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Chlorpheniramine Suspension Chlorpheniramine Suspension
Generic Name: Chlorpheniramine Suspension (klor-fen-IHR-ah-meen) Brand Name: Ricobid HChlorpheniramine Suspension is used for:Relieving symptoms of sinus congestion, sinus pressure, runny nose, watery eyes, itching of the nose and throat, and sneezing due to upper respiratory infections (eg, col more...

Colrex Compound Colrex Compound
Generic Name: Acetaminophen/Chlorpheniramine/Codeine/Phenylephrine (a-seet-a-MIN-oh-fen/klor-fen-EER-a-meen/KOE-deen/fen-ill-EF-rin) Brand Name: Colrex CompoundColrex Compound is used for:Treating symptoms of the common cold, flu, or hay fever, and other upper respiratory allergies such as coug more...

Dexedrine Dexedrine
Generic Name: Dextroamphetamine Tablets (DEX-troe-am-FET-a-meen) Brand Name: DextrostatDexedrine has a high risk for abuse. It may be habit forming when used for a long period of time. Use Dexedrine only as prescribed. Do not share it with others. Dexedrine is used for:Treating attention defi more...

Glyrol Glyrol
Some commonly used brand names are: In the U.S.— Glyrol Osmoglyn Generic name product may be available in the U.S. Category Antiglaucoma agent, systemic Diuretic Description Glycerin (GLI-ser-in), when taken by mouth, is used to treat certain conditions in which there is increase more...

Miglitol Miglitol
Generic Name: Miglitol (MIG-li-tol) Brand Name: GlysetMiglitol is used for:Treating type 2 diabetes in adults whose diabetes cannot be managed with diet alone. Miglitol may be used alone, in combination with other oral diabetes medicines, or with insulin. Acarbose is a glucosidase inhibitor. I more...

Neomycin Oral Neomycin Oral
Some commonly used brand names are: In the U.S.— Mycifradin In Canada— Mycifradin Generic name product may be available in the U.S. Category Bowel preparation, preoperative, adjunct Hepatic encephalopathy therapy adjunct Description Oral neomycin (nee-oh-MYE-sin) is used more...

Ortho Tri-Cyclen Lo Ortho Tri-Cyclen Lo
Generic Name: norgestimate and ethinyl estradiol Dosage Form: Tablets Patients should be counseled that this product does not protect against HIV infection (AIDS) and other sexually transmitted diseases. Ortho Tri-Cyclen Lo Description ORTHO TRI-CYCLEN® Lo Tablets is a combination oral con more...

Proscar Proscar
Some commonly used brand names are: In the U.S.— Propecia Proscar In Canada— Proscar Category Benign prostatic hyperplasia therapy agent; hair growth stimulant, alopecia androgenetica (systemic) Description Note: Women of childbearing potential should not use or hand more...